Alert archive / Georgia / River Flood Warnings in 2017

River Flood Warning 6, NWS Tallahassee, FL

January 3, 2017Terrell County, Webster County, Georgia

NWS Tallahassee, FL issued this river flood warning at Jan 3, 2017, 5:15 AM EST for Terrell County, Webster County, Georgia. It took effect at Jan 3, 2017, 5:43 AM EST. It was in force for 37 hr.

The area

The outline as issued.

The facts

Issued
Jan 3, 2017, 5:15 AM EST (10:15 UTC)
In effect from
Jan 3, 2017, 5:43 AM EST
Expired
Jan 4, 2017, 7:00 PM EST
In force
37 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
Minor

Counties Terrell County, GA, Webster County, GA

The radar

The Ft Rucker radar (KEOX), 111 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kinchafoonee Creek at Preston (SR 41) (PRSG1). The gauge peaked at 7.56 ft at Jan 3, 2017, 10:00 AM EST.

actionminormoderate4681001/0301/0401/0501/06
Action stage
5 ft
Minor stage
7 ft
Moderate stage
10.5 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02350600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

016 
WGUS42 KTAE 031015
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
515 AM EST TUE JAN 3 2017

...The National Weather Service in Tallahassee has issued a Flood 
Warning for the following rivers in Georgia... 

  Kinchafoonee Creek near Preston (SR 41) affecting Terrell AND 
  Webster COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

GAC273-307-041015-
/O.NEW.KTAE.FL.W.0006.170103T1043Z-170105T0000Z/
/PRSG1.1.ER.170103T1043Z.170103T1800Z.170104T1800Z.NO/
515 AM EST TUE JAN 3 2017

The National Weather Service in Tallahassee has issued a 

* Flood Warning for 
  the Kinchafoonee Creek near Preston (SR 41).
* From early this morning, or until the warning is cancelled.
* At  4:00 AM Tuesday the stage was 6.7 feet.
* Minor flooding is forecast.
* Flood stage is 7.0 feet.
* Forecast: Rise above flood stage by early this morning and continue
  to rise to near 7.4 feet by this evening. The river will fall below
  flood stage by tomorrow early afternoon.
* Impact: At 7.0 feet: Low lying areas and river access roads will 
  flood.

&&

LAT...LON 3217 8462 3204 8456 3184 8434 3192 8434 3205 8450 3217 8457


$$
2 follow-up statements
992 
WGUS82 KTAE 031412
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
912 AM EST TUE JAN 3 2017

...The Flood Warning continues for the following rivers in Georgia...
 
  Kinchafoonee Creek near Preston (SR 41) affecting Terrell AND 
  Webster COUNTIES 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

GAC273-307-041412-
/O.EXT.KTAE.FL.W.0006.000000T0000Z-170105T1000Z/
/PRSG1.1.ER.170103T0955Z.170104T0600Z.170105T0400Z.NO/
912 AM EST TUE JAN 3 2017

...Flood Warning extended until late Wednesday night...The Flood 
Warning continues for
  the Kinchafoonee Creek near Preston (SR 41).
* Until late Wednesday night.
* At  8:00 AM Tuesday the stage was 7.5 feet.
* Minor flooding is occurring and forecast to continue.
* Flood stage is 7.0 feet.
* Forecast: The river will continue rising to near 8.0 feet after midnight 
  tonight. The river will fall below flood stage tomorrow late evening.
* Impact: At 7.0 feet: Low lying areas and river access roads will 
  flood.

&&

LAT...LON 3217 8462 3204 8456 3184 8434 3192 8434 3205 8450 3217 8457


$$
330 
WGUS82 KTAE 040121
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
821 PM EST TUE JAN 3 2017

...The Flood Warning continues for the following rivers in Georgia...
 
  Kinchafoonee Creek near Preston (SR 41) affecting Terrell AND 
  Webster COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

GAC273-307-041200-
/O.EXT.KTAE.FL.W.0006.000000T0000Z-170104T1200Z/
/PRSG1.1.ER.170103T0955Z.170103T1515Z.170104T0600Z.NO/
821 PM EST TUE JAN 3 2017

The Flood Warning continues for the Kinchafoonee Creek
near Preston (SR 41).
* Until Wednesday morning.
* At  8:00 PM Tuesday the stage was 7.3 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 7.0 feet.
* Forecast: The river will continue to fall to below flood stage by 
  Wednesday morning. 
* Impact: At 7.0 feet: Low lying areas and river access roads will 
  flood.

&&

LAT...LON 3217 8462 3204 8456 3184 8434 3192 8434 3205 8450 3217 8457


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Jan 3, 3:10 AM EST, 2 hours 5 minutes earlier.

Area forecast discussion, Jan 3, 3:10 AM EST, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
310 AM EST Tue Jan 3 2017

.NEAR AND SHORT TERM [Through Thursday]...

The 11 pm regional surface analysis showed a synoptic scale,
quasi-stationary front wrapped around a "wedge" of cooler air over
the Piedmont, and a mesoscale front, induced by an organized
cluster of strong to severe thunderstorms from earlier this
evening, extending from Valdosta, through Apalachicola, and
westward along the Gulf coastal waters of the FL Panhandle.
Although the airmass on the "cool" side of this boundary remained
relatively warm and very moist for this time of year, it appears
there was just enough of an increase in SBCIN to keep most of the
convection slightly elevated for the remainder of the early
morning hours. This is a good thing since otherwise there
remained sufficient deep layer and 0-1 km bulk shear to support a
low-end risk of severe storms.

Although the potent upper-level short wave trough (which helped
focus the severe storms over our forecast area Monday evening) was
beginning to move away from our region, there will still be some
weak Q-G forcing today, and the MOS and raw model output maintain
rather high PoPs through this morning. However, with weakening
forcing and upper level winds, we do not expect organized severe
storms today. The rain will taper off from west to east today and
tonight as drier air advects into the region. A weak cold front
will bring slightly cooler, drier air to our region Wednesday and
Thursday, with temperatures returning to near average and fair
weather.

.LONG TERM [Thursday Night Through Tuesday]...

The 00 UTC global model runs have come into much better agreement
compared to 24 hours ago, as they forecast a high-amplitude,
upper-level, long wave trough to develop over much of the eastern
CONUS by this weekend. After a chance of rain (30-40%) Friday and
Saturday (as a frontal wave develops and propagates northeastward
along a quasi-stationary front near or just south of our forecast
area), clearing skies and much colder temperatures will occur
Saturday night and Sunday, and a light freeze is possible Saturday
and Sunday nights. Highs will only be in the 50s Friday through
Monday.

&&

.AVIATION [Through 06Z Wednesday]...

The heaviest storms have either exited or dissipated, but periods of
light to moderate rain and thunderstorms across N FL and S central
GA will last through the morning hours. Mostly IFR-LIFR conditions
are expected with these storms, but should begin to clear out around
15-18Z. A brief break to MVFR-VFR is expected in the afternoon, but
reduced visibilities will be possible at our southern terminals
(ECP, TLH, VLD) as the frontal passage slows and then stalls
overnight.

&&

.MARINE...

Winds will be at "exercise caution" levels early this morning,
then become lighter later today as they veer from southwest to
west. Winds and seas will remain relatively low until Friday
night.

&&

.FIRE WEATHER...

No concerns.

&&

.HYDROLOGY...

The heaviest rain from this storm system occurred across southeast
AL, southwest GA, and interior portions of the FL Panhandle. Rain
totals in this region (Sunday through Monday night) generally
ranged from 3 to 5 inches, but some locations had 6 to 10 inches
in narrow bands of enhanced rain rates. Several of the rivers in
this area were at flood stage, or will be in the next few days,
most notably in the smaller river systems of the FL Panhandle and
southeast AL. Although isolated heavy showers remain possible this
morning, the expected storm organization does not appear
sufficient for additional flash flooding, and we have cancelled
the Flash Flood Watch that was in effect for this region. Periods
of heavy rain are likely elsewhere in our forecast area this
morning, but since those areas did not get much rain recently, the
threat of flooding is low.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   77  54  70  45  65 /  70   0   0   0   0
Panama City   72  57  67  48  61 /  60   0   0   0   0
Dothan        73  52  64  40  60 /  40   0   0   0   0
Albany        75  53  66  41  61 /  60   0   0   0   0
Valdosta      76  54  69  45  65 /  60  10   0   0   0
Cross City    76  56  72  48  68 /  40  30   0   0   0
Apalachicola  73  57  69  49  63 /  60   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...High Rip Current Risk through late tonight for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Fournier
SHORT TERM...Fournier
LONG TERM...Fournier
AVIATION...Fournier
MARINE...Fournier
FIRE WEATHER...Fournier
HYDROLOGY...Fournier

In the hours before

Local storm report, Jan 3, 12:49 AM EST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1249 AM EST TUE JAN 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0914 PM     TORNADO          2 ENE SAWHATCHEE        31.29N 84.99W
01/02/2017                   EARLY              GA   911 CALL CENTER

            TREES DOWN IN EARLY COUNTY WITH DUAL-POL TDS AT THIS
            LOCATION

0920 PM     TORNADO          1 SSW CUBA              31.28N 84.87W
01/02/2017                   EARLY              GA   911 CALL CENTER

            TREES DOWN IN EARLY COUNTY WITH DUAL POL TDS AT THIS
            LOCATION

0935 PM     TORNADO          5 S ARLINGTON           31.37N 84.71W
01/02/2017                   EARLY              GA   911 CALL CENTER

            TREES DOWN IN EARLY COUNTY WITH DUAL-POL TDS AT THIS
            LOCATION

&&

DVD
Local storm report, Jan 3, 12:57 AM EST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1257 AM EST TUE JAN 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0937 PM     TORNADO          WEST BAINBRIDGE         30.92N 84.58W
01/02/2017                   DECATUR            GA   LAW ENFORCEMENT

            REPORT OF TORNADO IN WEST BAINBRIDGE. PROPERY DAMAGE AND
            TREES DOWN DOTHAN RD AT JIMMYS AND JOHN DEERE...DONALD
            DR...HAWK ST...DENNARD ST...MILLER AVE...BETHEL
            RD...NEWTON RD...SPRING CREEK RD...HALES LANDING...JOHN
            SAM RD.

&&

DVD
Local storm report, Jan 3, 1:06 AM EST, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
106 AM EST TUE JAN 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     TORNADO          LEARY                   31.48N 84.51W
01/02/2017                   CALHOUN            GA   LAW ENFORCEMENT

            DAMAGE REPORTED IN THE LEARY AREA. PROBABLE TORNADO

&&

DVD
Local storm report, Jan 3, 1:11 AM EST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
111 AM EST TUE JAN 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1034 PM     TORNADO          5 E STOCKS              31.67N 84.00W
01/02/2017                   WORTH              GA   PUBLIC

            TREES AND POWER LINES DOWN IN THE AREA ALONG WITH
            DUAL-POL TDS SIGNATURE FROM JGX RADAR ALONG THE
            DOUGHERTY...WORTH...LEE COUNTY LINE.

&&

DVD
Local storm report, Jan 3, 1:22 AM EST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
122 AM EST TUE JAN 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1017 PM     TSTM WND DMG     2 NW ALBANY             31.60N 84.20W
01/02/2017                   DOUGHERTY          GA   LAW ENFORCEMENT

            LOTS OF STORM DAMAGE BEING REPORTED IN THE ALBANY AREA.
            NUMEROUS TREES DOWN...SOME ON HOUSES AND CARS. POSSIBLE
            TORNADO.

&&

DVD
Local storm report, Jan 3, 3:29 AM EST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
329 AM EST TUE JAN 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     TSTM WND DMG     3 NNW SYLVESTER AIRPORT 31.57N 83.85W
01/02/2017                   WORTH              GA   BROADCAST MEDIA

            THREE TREES DOWN ON HOUSE IN SYLVESTER.

&&

MOORE

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 8:45 PM ESTSevere Thunderstorm WarningTAEBaker, Calhoun, Clay, Decatur, Early, Miller and 1 more60 min
Jan 2, 8:57 PM ESTSevere Thunderstorm WarningTAEDecatur, Seminole63 min
Jan 2, 9:04 PM ESTTornado WarningTAEEarly, Miller26 min
Jan 2, 9:08 PM ESTTornado WarningTAEEarly, Miller, Seminole37 min
Jan 2, 9:17 PM ESTTornado Warning Tornado observedTAEEarly28 min
Jan 2, 9:23 PM ESTTornado Warning Tornado observedTAEBaker, Calhoun, Early37 min
Jan 2, 9:26 PM ESTSevere Thunderstorm WarningTAECalhoun, Clay, Quitman, Randolph, Terrell64 min
Jan 2, 9:28 PM ESTTornado WarningTAEDecatur32 min
Jan 2, 9:34 PM ESTSevere Thunderstorm WarningTAEBaker, Calhoun, Decatur, Dougherty, Grady, Miller and 1 more56 min
Jan 2, 9:39 PM ESTTornado Warning Tornado observedTAEBaker, Calhoun, Dougherty, Early, Terrell36 min
Jan 2, 9:44 PM ESTTornado WarningTAEBaker, Miller, Mitchell31 min
Jan 2, 10:00 PM ESTTornado Warning Tornado observedTAEDougherty, Lee, Terrell30 min
Jan 2, 10:03 PM ESTSevere Thunderstorm WarningTAELee42 min
Jan 2, 10:09 PM ESTSevere Thunderstorm WarningTAEBrooks, Colquitt, Cook, Thomas, Tift, Turner and 1 more66 min
Jan 2, 10:19 PM ESTTornado WarningTAEDougherty, Lee, Worth26 min
Jan 2, 10:33 PM ESTTornado WarningTAEDougherty, Lee, Turner, Worth27 min
Jan 2, 10:54 PM ESTSevere Thunderstorm WarningTAEBen Hill, Berrien, Cook, Irwin, Tift66 min
Jan 2, 10:59 PM ESTSevere Thunderstorm WarningTAEBrooks, Lanier, Lowndes61 min

Nearby

River Flood Warnings in Georgia, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.